HOME
ABOUT US
EVENTS & NEWS
RESEARCH GROUP
GRADUATE STUDENTS
VISITORS
COURSES
SEMINARS
CONFERENCES
LECTURES
GETTING HERE
USEFUL LINKS
 

 

Professor Chengdong Pan

 

[Introduction to Professor Chengdong Pan]

Name:
Chengdong Pan (1934-1997)

Date and Place of Birth:  
April 14, 1934, Suzhou, Jiangsu Province

Education and Profession:
He finished his undergraduate study in 1956 and graduate study in 1961 in Peking University, and has been teaching in Shandong University since then. His re-search interest was mainly on the studies of analytic Number Theory, and made great contribution in the field, especially in the studies of "The Goldboch Conjecture". Having held the positions of Dean of the Mathematics Department, Vice President of Shandong University, he assumed the post of President of Shandong Univer-sity in 1986. In November 1991, he was elected as an Academician of the Chin-ese Academy of Science (Mathematics and Physics Division).

In the University, Professor Pan was also the director of the Institute of Mathematics. He, at the same time, held the titles and posts such as chairman of Science Asso-ciation of Shandong Province, Vice Chairman of China Mathematics Society, Se-nior member of the editorial board of "Chinese Annals of Mathematics ", deputy to the 5th, 6th, 7th, and 8th National People's Congress.

[Selected Publications of Professor Chengdong Pan]

[1] On $\sigma (n)$ and $\phi (n)$, Bull. Acad. Polon Sci., 4(1956).
[2] On $\sigma (n)$ and $\phi (n)$, Acta Sci. Nat. Univ. Pekinensis, 2(1956).
[3] On the Least Prime in an Arithmetical Progression, Sci. Record (New
      Series), 1(1957), 283-285.
[4] On the Least Prime in an Arithmetical progression, Acta Sci. Nat. Univ. Peki-
      nensis, 4, 1(1958), 1-34.
[5] Some New Results on Additive Theory of Prime Numbers, Acta Math. Sin.,        9(1959), 315-329.
[6] On the Numerical Evalution of Multiple Integers Sci. Record (New Series),
       3(1959), 430-432.
[7] On the Establishment of the Fundamental Equation of Flat Skulls Acta Sci.
       Nat. Univ. Shandong, 1961.
[8] On Representation of Even Numbers as the Sum of a Prime and an Almost       Prime,  Acta Math. Sin., 12(1962), 95-106.
[9] On Representation of Even Numbers as the Sum of a Prime and an Almost       Prime, Sci. Sin., 11, 7 (1962), 875-888.
[10] On Representation of Large Even Numbers as the Sum of a Prime and a         Product of at most four primes, Sci. Sin., 11, 7 (1962), 455-475.
[11] On Representation of Large Even Numbers as the Sum of a Prime and a         Product of at most four primes,  Acta Sci. Nat. Univ. Shangdong, 1962, 40
        -62.
[12] Generalized Cauchy Formula J. Shandong Univ., 1962, 9-13.
[13] On Dirichlet Functions (Russian), Sci. Sinica, 12(1963).
[14] On the K-th Mean Value of the Class Numbers of Imaginary Primitive  Qua-
        dratic forms, Sci. Sinica, 12(1963), 737-739.
[15] On the Least Prime in An Arithmetic Progression, Acta Sci. Nat. Univ.         Shan-dong, 1963, 22-42.
[16] A note on the Large Sieve Method and Its Applications Acta Math. Sin.,
        3(1963), 262-268.
[17] New Application of Linik's Large Sieve Method, Sci. Sini., 13(1964),         497- 508.
[18] New Application of Linik's Large Sieve Method, Acta Math. Sin., 14(1964).
[19] On the K-th Mean Value of the Class Numbers of Imaginary Primitive         Quadratic Forms, Acta Sci. Nat. Univ. Shandong, 1963.
[20] On the Distribution of Zeros of the Riemann Zeta Function, Acta Sci. Nat.         Univ. Shandong, 1964.
[21] On Moments of the Number of Classes on Purely Radical Quauratic Forms         with Negative Determinant, Sci. Sin., 12, 5 (1965), 737-738.
[22] On the Zeros of the Zeta Function of Riemann, Sci. Sinica, 14(1965), 303
        -365.
[23] On Representation of Even Numbers as the Sum of a Prime and an Almost         Prime (with Xiaqi Ding), Sci. Sin., 18(1975).
[24] On Representation of Even Numbers as the Sum of a Prime and an Almost         Prime (with Xiaqi Ding), Chinese Sci. Bul., 20(1975).
[25] A Mean value Theorem (with Xiaqi Ding), Acta Math. Sin., 18(1975).
[26] On Representation of Large Even Numbers as the Sum of a Prime and an         Almost Prime (with Yuan Wang and Xiaqi Ding), Acta Sci. Nat. Univ.         Shandong, 1975.
[27] Correction to "A Mean value Theorem" (with Xiaqi Ding) Acta Math. Sin.,         19(1976).
[28] Goldbach Problem, Acta Sci. Nat. Univ. Shandong, 1978, 46-53.
[29] A New Mean Value Theorem (with Xiaqi Ding) Sci. Sinica, Special Issues        (II), 2(1979), 149-161.
[30] On the Exceptional Set of Goldbach's Numbers (with Jingrun Chen), Acta
        Sci. Nat. Univ. Shandong, 1979, 1-27.
[31] A New Mean Value Theorem and Its Applications, Recent Progress in Ana-
        lytic Number Theory (edit. H.Hlberstem), vol. 1.
[32] On the Exceptional Set of Goldbach's Numbers (with Jingrun Chen), Sci.
        Sinica, 23(1980).
[33] A New Mean Value Theorem and Its Applications, Chin. Ann. of Math.,
        1:1(1980), 149-160.
[34] Goldbach Numbers, Chinese Sci. Bul., Special Issue, 1980.
[35] On the Minor Arcs of Goldbach Problem, Acta Sci. Nat. Univ. Shandong,         1980, 1-4.
[36] On Goldbach Problem, Acta Sci. Nat. Univ. Shandong, 1981,1-6.
[37]. A New Attempt on Goldbach Conjecture, Chin. Ann. of Math., 3:4(1982),
        555-560.
[38] An Estimate of Trigometric Sums, Acta Sci. Nat. Univ. Shandong, 1982,
        19-23.
[39] On Estimation of Trigometric Sums over Primes in Short Intervals (I) (with         Pan Chenbiao), Sci. Sinica, 31(1988).
[40] Analytic Number Theory in China (II), AMS, Contemparary Math., 77(1988)
[41] On Estimation of Trigometric Sums over Primes in Short Intervals (II) (with         Pan Chenbiao), Sci. Sinica, 32(1989).
[42] On Estimation of Trigometric Sums over Primes in Short Intervals (III) (wi-
       th  Pan Chenbiao), Chin. Ann. of Math., 11B: 2(1990), 138-147.
[43] On Representation of Odd Numbers as Sum of Three Almost Equal Primes         (with Pan Chenbiao), Acta Sci. Nat. Univ. Sichuan, Special Issue, 1990.

 

[Books of Professor Chengdong Pan]

[1] Distribution of Primes and Goldbach Conjecture Shandong Science and       Technology Press, Shandong, 1979.
[2]  Goldbach Conjecture Science Press, Beijing, 1979.
[3]  Magnitude Estimates (with Yu  Xiu Yuan), Shandong Science and       Technology Press, Shandong, 1984.
[4] Elementary Proofs of Prime Number Theorem (with Pan Chengbiao), Shang
      -hai Science and Technology Press, Shanghai, 1988.
[5] Foundation to Analytic Number Theory (with Pan Chengbiao), Science       Press, Beijing, 1991.
[6] Elementary Algebraic Number Theory (with Pan Chengbiao), Shandong       University Press, Shandong, 1991.
[7] Goldbach Conjecture (English) (with Pan Chengbiao), Science Press,        Beijing, 1992.

[Students of Professor Chengdong Pan]

Xiuyuan Yu [1981] 
Wei Wang [1987]    
Tao Zhan [1987]
Tianxin Cai [1987]   
Wenpeng Zhang [1988]
  Xiaoyun Wang [1993]
Daxing Li [1994]
Jiafa Lin [1994] Jianya Liu [1995]  Yingchun Cai [1995]
Wenguang Zhai [1996]    

[Photos of Professor Chengdong Pan]

[Album of Professor Chengdong Pan]

 

 
[Back]     
 
Copyright © 2007 All rights reserved, Number Theory in Shandong University